Header menu link for other important links
Oblique water waves scattering by a thick barrier with rectangular cross section in deep water
B.C. Das, , B.N. Mandal
Published in Springer
Volume: 122
Issue: 1
Pages: 81 - 99
The problem of oblique scattering of surface waves by a thick partially immersed rectangular barrier or a thick submerged rectangular barrier extending infinitely downwards in deep water is studied here to obtain the reflection and transmission coefficients semi-analytically. Use of Havelock’s expansion of water wave potential function reduces each problem to an integral equation of first kind on the horizontal component of velocity across the gap above or below the barrier. Multi-term Galerkin approximations involving polynomials as basis functions multiplied by appropriate weight functions are used to solve these equations numerically. Evaluated numerical results for the reflection coefficients are plotted graphically for both the barriers. The study reveals that the reflection coefficient depends significantly on the thickness of the barrier. The accuracy of the numerical results is checked by using energy identity and by obtaining results available in the literature as special cases. © 2020, Springer Nature B.V.
About the journal
JournalData powered by TypesetJournal of Engineering Mathematics
PublisherData powered by TypesetSpringer